Alert archive / New Mexico / Blowing Dust Advisories in 2012
Blowing Dust Advisory 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this blowing dust advisory at Apr 14, 2012, 5:30 PM MDT for Eddy County, Lea County, New Mexico. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 5:30 PM MDT (23:30 UTC)
- Expired
- Apr 14, 2012, 9:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
896 WWUS74 KMAF 142330 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 630 PM CDT SAT APR 14 2012 ...STRONG WINDS AND BLOWING DUST... .WINDS AND BLOWING DUST CAN BE EXPECTED THROUGH MID EVENING...ESPEICALLY VAN HORN...GUADALUPE MOUNTAINS...AND SOUTHEAST NEW MEXICO. VISIBILITIES WILL BE AS LOW AS ONE QUARTER MILE WITH GUST TO 60 MPH IN SOUTHEAST NEW MEXICO AND 75 MPH IN THE GUADALUPE MOUNTAINS. NMZ028-TXZ057-150300- /O.UPG.KMAF.WI.Y.0013.000000T0000Z-120415T0300Z/ /O.NEW.KMAF.DU.Y.0004.120414T2330Z-120415T0300Z/ /O.EXB.KMAF.HW.W.0023.000000T0000Z-120415T0300Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN 630 PM CDT SAT APR 14 2012 /530 PM MDT SAT APR 14 2012/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...HIGH WIND AND BLOWING DUST. * TIMING...THROUGH MID EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH. GUSTS TO 60 MPH. * VISIBILITY...ONE HALF TO ONE MILE WIDESPREAD. LOCAL TO ONE QUARTER MILE. * IMPACTS...THESE WINDS AND LOW VISIBILITIES WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO ONE MILE OR LESS. TRAVELERS ARE URGED TO USE CAUTION. PEOPLE WITH RESPIRATORY PROBLEMS SHOULD REMAIN INDOORS UNTIL THE BLOWING DUST SUBSIDES. && $$ NMZ027-TXZ258-150300- /O.NEW.KMAF.DU.Y.0004.120414T2330Z-120415T0300Z/ /O.CON.KMAF.HW.W.0023.000000T0000Z-120415T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 530 PM MDT SAT APR 14 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT...HIGH WINDS AND BLOWING DUST. * TIMING...WINDS THROUGH NOON SUNDAY. BLOWING DUST THROUGH MID EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 75 MPH. * VISIBILITY...ONE HALF TO ONE MILE WIDESPREAD. LOCAL TO ONE QUARTER MILE. * IMPACTS....THESE WINDS AND VISIBILITIES WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO ONE MILE OR LESS. TRAVELERS ARE URGED TO USE CAUTION. PEOPLE WITH RESPIRATORY PROBLEMS SHOULD REMAIN INDOORS UNTIL THE BLOWING DUST SUBSIDES. && $$ NMZ029-033-034-TXZ058-150300- /O.NEW.KMAF.DU.Y.0004.120414T2330Z-120415T0300Z/ /O.CON.KMAF.WI.Y.0013.000000T0000Z-120415T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...PECOS 630 PM CDT SAT APR 14 2012 /530 PM MDT SAT APR 14 2012/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * EVENT...WIND ADVISORY. * TIMING...THROUGH MID EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH. GUSTS TO 55 MPH. * VISIBILITY...ONE HALF TO ONE MILE WIDESPREAD. LOCAL TO ONE QUARTER MILE. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO ONE MILE OR LESS. TRAVELERS ARE URGED TO USE CAUTION. PEOPLE WITH RESPIRATORY PROBLEMS SHOULD REMAIN INDOORS UNTIL THE BLOWING DUST SUBSIDES. && $$ TXZ074-150300- /O.CON.KMAF.WI.Y.0013.000000T0000Z-120415T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 630 PM CDT SAT APR 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * EVENT...WIND ADVISORY. * TIMING...THROUGH TONIGHT. * WINDS...SOUTHWEST 25 TO 40 MPH. GUSTS TO 55 MPH IN THE HIGHEST ELEVATIONS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS ACROSS THE HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ045-050-059-060-067-080-150300- /O.CON.KMAF.WI.Y.0013.000000T0000Z-120415T0300Z/ GAINES-ANDREWS-LOVING-WINKLER-WARD-MARFA PLATEAU- INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...MARFA 630 PM CDT SAT APR 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...WIND ADVISORY. * TIMING...THROUGH MID EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH. GUSTS TO 55 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
195 WWUS74 KMAF 150314 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1014 PM CDT SAT APR 14 2012 NMZ028-TXZ057-150415- /O.EXP.KMAF.HW.W.0023.000000T0000Z-120415T0300Z/ /O.EXP.KMAF.DU.Y.0004.000000T0000Z-120415T0300Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN 1014 PM CDT SAT APR 14 2012 /914 PM MDT SAT APR 14 2012/ ...HIGH WIND WARNING HAS EXPIRED... ...BLOWING DUST ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED BELOW WARNING AND ADVISORY LEVELS ARE THEREFORE THE DUST IS SLOWLY SETTLING. $$ NMZ027-TXZ258-151200- /O.EXP.KMAF.DU.Y.0004.000000T0000Z-120415T0300Z/ /O.CON.KMAF.HW.W.0023.000000T0000Z-120415T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 914 PM MDT SAT APR 14 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... ...BLOWING DUST ADVISORY HAS EXPIRED... * EVENT...HIGH WINDS. * TIMING...WINDS THROUGH NOON SUNDAY. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 TO 70 MPH. * IMPACTS....THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-034-TXZ058-150415- /O.EXP.KMAF.DU.Y.0004.000000T0000Z-120415T0300Z/ /O.EXP.KMAF.WI.Y.0013.000000T0000Z-120415T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...PECOS 1014 PM CDT SAT APR 14 2012 /914 PM MDT SAT APR 14 2012/ ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED BELOW WARNING AND ADVISORY LEVELS ARE THEREFORE THE DUST IS SLOWLY SETTLING. $$ TXZ045-050-059-060-067-080-150415- /O.EXP.KMAF.WI.Y.0013.000000T0000Z-120415T0300Z/ GAINES-ANDREWS-LOVING-WINKLER-WARD-MARFA PLATEAU- INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...MARFA 1014 PM CDT SAT APR 14 2012 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS. $$ TXZ074-151200- /O.CON.KMAF.WI.Y.0013.000000T0000Z-120415T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 1014 PM CDT SAT APR 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * EVENT...WIND ADVISORY. * TIMING...THROUGH TONIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH. GUSTS TO 45 TO 55 MPH IN THE HIGHEST ELEVATIONS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS ACROSS THE HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this blowing dust advisory went out at Apr 14, 5:20 PM MDT, 10 minutes earlier.
Area forecast discussion, Apr 14, 5:20 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
620 PM CDT SAT APR 14 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
ONLY MAJOR AVIATION CONCERNS THIS FCST ARE VSBYS DUE TO
BLDU...VERY EVIDENT ON VIS SAT IMAGERY. MAIN CONCERNS ARE VSBYS AT
KCNM...WHICH SHOULD BE AT LEAST MVFR FOR THE NEXT COUPLE OF HRS.
WINDS SHOULD SLACKEN SLIGHTLY W/SUNSET/DECOUPLING...AND VEER MORE
TO THE WEST W/THE ARRIVAL OF A PAC FRONT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL NOON MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...PECOS...REEVES
COUNTY AND UPPER TRANS PECOS...UPTON...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...GAINES...LOVING...MARFA PLATEAU...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL NOON MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA.
&&
44Hazardous weather outlook, Apr 14, 1:20 PM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT SAT APR 14 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 220 PM CDT SAT APR 14 2012 /120 PM MDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND STOCKTON PLATEAU. THUNDERSTORM DEVELOPMENT IS MOST LIKELY DURING THE LATE EVENING HOURS. THE MAIN CONCERNS WILL BE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. DRY AND WINDY CONDITIONS ARE LIKELY OVER MUCH OF THE REGION TODAY. A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS REMAINS IN EFFECT FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS AROUND 70 MPH ARE POSSIBLE IN THE GUADALUPE MOUNTAINS STARTING TODAY AND CONTINUING THROUGH EARLY SUNDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS. VERY WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO... THE NORTHWEST AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS AND DAVIS MOUNTAINS TODAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 55 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS MAY RETURN TO SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...PORTIONS OF THE UPPER TRANS PECOS AND THE DAVIS MOUNTAINS ON SUNDAY. A FIRE WEATHER WATCH REMAINS IN FOR THESE AREAS. LIGHT WINDS AND DRY AIR MAY ALLOW LOW TEMPERATURES TO APPROACH FREEZING ACROSS THE MARFA PLATEAU SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED...SPOTTERS AND EMERGENCY MANAGERS ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND STOCKTON PLATEAU SHOULD REMAIN ALERT TO THE POTENTIAL FOR DEVELOPING STORMS LATE THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 14, 3:53 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 453 PM CDT SAT APR 14 2012 NMZ027>029-033-034-TXZ045-046-050-051-057>062-067-074-075-079-080- 258-150000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS... ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA... GUADALUPE MOUNTAINS NP...PINE SPRINGS 453 PM CDT SAT APR 14 2012 /353 PM MDT SAT APR 14 2012/ ...BLOWING DUST IS MOVING THROUGH FAR WEST TEXAS AND SOUTHERN NEW MEXICO... STRONG WEST AND SOUTHWEST WINDS HAVE RESULTED IN A LARGE AREA OF BLOWING DUST MOVING THROUGH FAR WEST TEXAS AND SOUTHERN NEW MEXICO. AS OF 445 PM CDT/345 PM MDT THE LEADING EDGE OF THE BLOWING DUST AS SEEN ON SATELLITE WAS NEAR THE WESTERN COUNTY LINES OF EDDY AND CULBERSON COUNTIES. ON THE LEADING EDGE THE VISIBILITIES ARE GENERALLY 2 TO 5 MILES. FARTHER WEST THE DUST IS THICKER AND THE VISIBILITY HAS DROPPED TO AROUND ONE HALF MILE IN THE EL PASO AREA. EDDY...CULBERSON...AND PARTS OF JEFF DAVIS COUNTIES WILL LIKELY EXPERIENCE SOME OF THIS THICKER BLOWING DUST BEFORE 7 PM CDT/6 PM MDT...AND MAY AFFECT TRAVEL ALONG INTERSTATE 10 IN CULBERSON COUNTY. FARTHER EAST ACROSS THE PERMIAN BASIN...OTHER PARTS OF SOUTHEAST NEW MEXICO...AND THE TRANS PECOS IT IS VERY DRY AND VERY WINDY. WIND GUSTS TO 45 TO 55 MPH ARE BEING REPORTED ACROSS SOUTHEAST NEW MEXICO AND IS LIKELY RESULTING IN LOCALIZED AREAS OF BLOWING DUST THAT MAY RESULT IN RAPID CHANGES IN VISIBILITY. ACROSS THE PERMIAN BASIN WIND GUSTS OF 35 TO 45 MPH ARE FAIRLY COMMON. THE FIRE DANGER IS VERY HIGH AND CAUTION IS ADVISED...ANY FIRES THAT DEVELOP MAY BE DIFFICULT TO CONTROL.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:20 AM MDT | Wind Advisory | MAF | Eddy, Lea | 30 hr |
| Apr 14, 4:56 AM MDT | Fire Weather Watch | MAF | 23 hr |
Nearby
Blowing Dust Advisories in New Mexico, 2012Blowing Dust Advisories in Texas, 2012Every blowing dust advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.